Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have PCOS, overweight. Can I take weight loss pills?

i am 25 yrs old am diagnose with pcos 10yrs ago i had have only 1 period the year start am so worried and concern am 235 pounds and have been going to the gym a month now because i need to lose a whole lot of weight i was wondering if i could take some weight loss pills also like slim-quick or hydroxycut thank you.S.Morgan my email address is YYYY@YYYY
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
OBGYN 's  Response
Thanks for posting your query.
From the information you have given, you have PCOS and you are overweight & working on weight reduction.

Healthy sustained weight loss should aim at 5 pounds a month with life style modifications like healthy diet, physical activity with a mix of cardio/flexibility training & weight training along with stress reduction.

Baseline sugar cholesterol levels need to be checked along with thyroid & prolactin levels to ascertain the exact cause as to why your periods are delayed.

Do not get carrried away by quick fix solutions for weight loss- they don't work in the long run plus could affect your health very badly.
There are medications to help you lose weight but they are only supportive, they work by preventing absorption of fat or by increasing insulin sensitivity.

You need a face to face consultation with your doctor to assess your exercise tolerance , hormones before we prescribe anything to you.
Hope this helps, take care!

Answered: Thu, 10 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor